MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM/2.0MM CRUCIFORM SCRWDRVR SHAFT, SELF-RETAINING.; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM/2.0MM CRUCIFORM SCRWDRVR SHAFT, SELF-RETAINING.; SCREWDRIVERS
Catalog Number 313.993
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: device is an instrument and is not implanted / explanted.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, patient underwent hardware removal procedure due to pain.During the procedure, the tip of the screwdriver shaft broke.There were fragments generated and it is unknown if they were removed easily or with difficulty.There was no medical intervention required and no unanticipated x-rays taken.There was a ten-minute surgical delay, to get another screwdriver.Patient outcome is unknown.The procedure was completed successfully.Reportedly, the manufacture of the removed hardware is unknown.Concomitant devices reported: screw (part # unknown, lot # unknown, quantity 1).This report is for one (1) 1.5mm/2.0mm cruciform screwdriver shaft, self-retaining.(b)(4).
 
Additional Manufacturer Narrative
Lot number, udi, physical manufacture site, date of manufacture.Subject device has been received and is currently in the evaluation process.Corrected data: date returned to manufacturer, device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part number: 313.993, synthes lot number: 4437987: supplier lot number: n/a, release to warehouse date: 08-oct-2002, expiration date: n/a, manufactured by synthes (b)(4): no non-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.A product investigation was performed.Device condition: the driver (part 313.993, lot 4437987, mfg 08-oct-2002) was received at us cq broken after being forwarded from service and repair.The complaint condition was visually confirmed and consistent with the reported condition.Replication of the complaint condition is not applicable as the device was returned broken.The material, and material properties of the returned part were determined to be conforming at the time of manufacture based on review of the dhr(s).Relevant drawing(s) was reviewed.Dimensional analysis was completed, the outer diameter of the shaft, measured and is within specification based on the relevant drawing.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed as the device (part 313.993, lot 4437987) was received broken.A device inspection, device history record review and drawing review were performed as part of this investigation.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces (such as being over torqued).No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM/2.0MM CRUCIFORM SCRWDRVR SHAFT, SELF-RETAINING.
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7350869
Report Number2939274-2018-51101
Device Sequence Number784984
Product Code HXX
UDI-Device Identifier10886982188359
UDI-Public(01)10886982188359(10)LOT#UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number313.993
Device Lot Number4437987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2018
Initial Date Received by Manufacturer 02/19/2018
Supplement Date Received by Manufacturer03/07/2018
04/17/2018
Initial Report FDA Received Date03/19/2018
Supplement Report FDA Received Date04/03/2018
04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient Weight174